U.S. doctors online nowAsk doctors free
Santa Rosa, CA
A 17-year-old female asked:

I've been on depo provera (medroxyprogesterone) for 2 months and i have been on my period for 11 days now and it won't quit. is this normal? how can i stop the bleeding?

1 doctor answer3 doctors weighed in
Dr. Cynthia Frazier
Gynecology 40 years experience
See your dr: It is not uncommon to bleed irregularly on Depo-provera especilly when you first start on it. You should get checked to rule out other causes. If you are considering changing to a pill or other form of birth control that should be done before the Depo shot wears off.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated May 15, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.